Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 184, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 30, 2007, 6:43 PM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2007, 6:43 PM CDT (23:43 UTC)
- Expired
- Sep 30, 2007, 7:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 98 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 6:45 PM CDT | TSTM WND DMG | 4 N Welch, OK | 3 AND 4 INCH LIMBS BROKEN AND DOWN |
| Sep 30, 7:08 PM CDT | TSTM WND DMG | 1 E Miami, OK | TREE AND OTHER DEBRIS BLOWN ACROSS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 30, 2:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 302342 SVRTSA OKC035-115-010045- /O.NEW.KTSA.SV.W.0184.070930T2343Z-071001T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 643 PM CDT SUN SEP 30 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA OTTAWA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 745 PM CDT * AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COMMERCE TO WELCH...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WELCH... PICHER...BLUEJACKET...COMMERCE...QUAPAW...NARCISSA...MIAMI AND WYANDOTTE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3674 9462 3679 9534 3699 9512 3699 9462 TIME...MOT...LOC 2343Z 265DEG 30KT 3699 9486 3686 9514 $$
2 follow-up statements
000
WWUS54 KTSA 010021
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT SUN SEP 30 2007
OKC035-115-010045-
/O.CON.KTSA.SV.W.0184.000000T0000Z-071001T0045Z/
CRAIG OK-OTTAWA OK-
721 PM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR OTTAWA AND EASTERN CRAIG COUNTIES...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEORIA TO NARCISSA...MOVING EAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEORIA AND
WYANDOTTE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3674 9462 3675 9469 3675 9488 3677 9489
3676 9508 3678 9508 3678 9520 3699 9498
3699 9462
TIME...MOT...LOC 0021Z 260DEG 27KT 3697 9457 3681 9487
$$000
WWUS54 KTSA 010045
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT SUN SEP 30 2007
OKC035-115-010055-
/O.EXP.KTSA.SV.W.0184.000000T0000Z-071001T0045Z/
CRAIG OK-OTTAWA OK-
745 PM CDT SUN SEP 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA AND EASTERN CRAIG
COUNTIES EXPIRES AT 745 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS LINE OF
STORMS ACROSS OTTAWA COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 3674 9462 3675 9469 3675 9488 3677 9489
3676 9508 3678 9508 3678 9520 3699 9498
3699 9462
TIME...MOT...LOC 0045Z 262DEG 42KT 3694 9447 3678 9477
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 3:22 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 30, 3:22 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 322 PM CDT SUN SEP 30 2007 .DISCUSSION... MUCH ADVERTISED COOL FRONT IS RAPIDLY APPROACHING THE AREA AND EXTENDED FROM ABOUT WICHITA TO ENID TO GRANITE. SATELLITE EXTRAPOLATION PLACES FRONT TO NEAR TULSA BY 00Z WITH A RAPID DROP IN LOW LEVEL MOISTURE IMMEDIATELY BEHIND IT. NARROW LINE OF STRONG STORMS HAS DEVELOPED ALONG THE FRONT FROM NE KANSAS BACK TO NEAR I-35 CORRIDOR IN NC OKLAHOMA. ANALYSIS OF CONVECTIVE GRIDS SHOWS FRONT WILL BE ENCOUNTERING A WEAKLY CAPPED AIRMASS NORTH OF I-40 THROUGH THE LATE AFTERNOON WITH SFC BASED CAPES 2000-2500 THROUGH MUCH OF EASTERN OK. BOUNDARY WILL EVENTUALLY BECOME MORE EAST-WEST ORIENTED LATER TONIGHT AS UPPER SYSTEM LIFTS NE TOWARD THE GREAT LAKES. WILL SEE A CONTINUED THREAT OF THUNDERSTORMS OVERNIGHT ACROSS SOUTHERN SECTIONS BUT WITH A REDUCED SEVERE THREAT. DRY AIR AND CLEARING SKIES WILL BRING COOLER OVERNIGHT LOWS TO NORTHERN SECTIONS...AND GENERALLY UNDERCUT GUIDANCE LOW TEMPS A LITTLE OVER NE OKLAHOMA. MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT IN HANDLING THE AIRMASS CHANGE MONDAY WITH MOISTURE LURKING NEAR THE RED RIVER AND GRADUALLY SURGING NORTH AGAIN BY EARLY TUESDAY AS NEXT SYSTEM APPROACHES IN PROGRESSIVE UPPER PATTERN. MOISTURE ASSOCIATED WITH THIS SYSTEM APPEARS DEEPER AND THUS A BETTER OPPORTUNITY FOR SIG RAINFALL LATE TUESDAY. AGAIN THOUGHT THE AIRMASS CHANGE IN THE WAKE OF FRONT IS NOT GREAT AND WILL REMAIN WARM THROUGH THE REMAINDER OF TE WEEK. ALL MEDIUM RANGE PROGS INDICATE THE UPPER PATTERN BECOMES MORE AMPLIFIED WITH TIME BY LATE IN THE WEEK. THIS WILL BRING THE FIRST REAL COLD FRONT OF THE SEASON POSSIBLY AS EARLY AS SUNDAY AS A STRONG TROUGH MOVES INTO THE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 85 72 86 / 10 0 10 60 FSM 67 87 68 89 / 40 10 0 20 MLC 67 88 69 88 / 40 10 10 20 BVO 54 85 66 83 / 10 0 10 70 FYV 61 82 62 85 / 50 0 0 30 BYV 60 82 64 84 / 50 0 0 40 MKO 62 85 69 87 / 50 0 10 50 MIO 55 84 66 85 / 50 0 10 60 F10 64 85 69 87 / 40 0 10 40 HHW 72 88 69 89 / 30 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....14
Hazardous weather outlook, Sep 30, 1:01 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 101 PM CDT SUN SEP 30 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SUN SEP 30 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 4 PM. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 4 PM. DISCUSSION... A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA LATER THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE FORMING ON THE FRONT AND ARE EXPECTED TO MOVE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS A SCATTERED OR BROKEN LINE OF STORMS LATER THIS AFTERNOON AND THIS EVENING. EVEN THOUGH MOISTURE IS ABUNDANT...THE AIRMASS IS ONLY MODERATELY UNSTABLE...WITH CAPE VALUES OF AROUND 1000 TO 1500 EXPECTED. THIS INSTABILITY IS SUFFICIENT TO CREATE A LIMITED RISK OF SEVERE THUNDERSTORMS...PRODUCING STRONG WIND GUSTS AND MARGINALLY SEVERE HAIL. WIND SHEAR IS WEAK BIT SUFFICIENT TO INDICATE THE POSSIBILITY FOR ISOLATED BRIEF TORNADOES...MAINLY IN FAR EASTERN OKLAHOMA OR NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...AFTER 4 PM IN EASTERN OKLAHOMA AND AFTER 6 PM IN NORTHWEST AND WEST CENTRAL ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY...PROVIDING ANOTHER CHANCE OF STRONG THUNDERSTORMS TUESDAY INTO EARLY WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
In the hours before
Special weather statement, Sep 30, 3:27 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
327 PM CDT SUN SEP 30 2007
OKZ054-302100-
OSAGE OK-
327 PM CDT SUN SEP 30 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 327 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF GRAINOLA TO 6 MILES
SOUTHWEST OF GRAINOLA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...GRAINOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3699 9630 3693 9639 3687 9676 3700 9665
TIME...MOT...LOC 2027Z 254DEG 30KT 3699 9659 3690 9672Special weather statement, Sep 30, 4:22 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT SUN SEP 30 2007
OKZ054-055-302200-
OSAGE OK-WASHINGTON OK-
422 PM CDT SUN SEP 30 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN WASHINGTON AND NORTHEASTERN OSAGE
AT 422 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF HULAH TO 5 MILES SOUTH OF
PEARSONIA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...OKESA...PEARSONIA...
BIGHEART...HULAH AND COPAN.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3699 9582 3664 9605 3665 9663 3699 9633
TIME...MOT...LOC 2122Z 258DEG 29KT 3701 9614 3674 9640Special weather statement, Sep 30, 5:05 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT SUN SEP 30 2007
OKZ054>056-302300-
NOWATA OK-OSAGE OK-WASHINGTON OK-
505 PM CDT SUN SEP 30 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN NOWATA...NORTHERN WASHINGTON AND NORTHEASTERN OSAGE
AT 505 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF WANN TO 4 MILES NORTHWEST OF
DEWEY...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...LENAPAH...WANN...DEWEY AND COPAN.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3700 9541 3695 9542 3694 9543 3689 9543
3684 9543 3675 9614 3701 9599
TIME...MOT...LOC 2205Z 254DEG 28KT 3702 9576 3682 9599Special weather statement, Sep 30, 6:02 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT SUN SEP 30 2007
OKZ056>058-302345-
CRAIG OK-NOWATA OK-OTTAWA OK-
602 PM CDT SUN SEP 30 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG...NORTHWESTERN OTTAWA AND EASTERN NOWATA
AT 602 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF HOLLOW TO 14 MILES WEST OF
CENTRALIA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...COMMERCE...CARDIN...PICHER...
CENTRALIA...HOLLOW...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND
WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3699 9478 3674 9508 3672 9561 3699 9535
TIME...MOT...LOC 2302Z 265DEG 28KT 3699 9530 3673 9557Special weather statement, Sep 30, 6:35 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT SUN SEP 30 2007
OKZ057-058-010015-
CRAIG OK-OTTAWA OK-
635 PM CDT SUN SEP 30 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG AND OTTAWA
AT 635 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF CARDIN TO 4 MILES WEST OF
PYRAMID CORNERS...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MIAMI...COMMERCE...NARCISSA...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN...PICHER...PYRAMID
CORNERS...BLUEJACKET AND WELCH.
THE STRONGEST PORTION OF THIS LINE OF THUNDERSTORMS WAS ACROSS
NORTHERN CRAIG COUNTY...AND WILL PASS NORTH OF U.S. HIGHWAY 59.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3677 9463 3676 9537 3699 9512 3699 9462
TIME...MOT...LOC 2335Z 263DEG 40KT 3699 9486 3680 9521The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:22 PM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Sep 30, 5:05 PM CDT | Special Weather Statement | TSA | Nowata | 55 min |
| Sep 30, 6:02 PM CDT | Special Weather Statement | TSA | Craig | 43 min |
| Sep 30, 6:35 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 40 min |
| Sep 30, 6:49 PM CDT | Special Weather Statement | TSA | Craig | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.